Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: lamotrigine dysphoria anyone? YES. linkadge

Posted by psychobot5000 on May 27, 2007, at 14:08:31

In reply to lamotrigine dysphoria anyone?, posted by linkadge on May 27, 2007, at 10:36:36

>
> Has anyone noticed acute dysphoria from lamotrigine? Like a sudden onset blah / mild irritability etc.
>
>

Empatic yes, and yes. I don't think it's a good drug for depression. The large scale studies have now born that out.

My experience with Lamictal is as follows: immediate, rapid improvement (within 2 hours post dose, and lasting...maybe two days before beginning to decrease) that didn't last out the week. What I was left with was a baseline mood state, plus 'the blahs' as you put it. Also cognitive issues that developed over the period of weeks that I took it. It probably left me below my baseline mood state.

I think the thing that tricks patients and docs about this med is the initial rapid improvement, though studies show that improvement tends to disappear within seven weeks, if not more rapidly. And of course there's a dangerous inverse to the rapid improvement it offers when initiating or increasing dose: lowering the dose or stopping the drug causes acute dysphoria, beyond what chronic dysphoria it may cause when continuing to be taken. So it's hard to quit, because in the short-term you feel even worse.

And yes, there was something beyond low mood that it caused, that I can only describe as 'blahs.' A sort of dulling of emotion, maybe. I can't say it gave me irritability, though.

So my opinion is this: stay away, especially for unipolar depression. It's scary the number of times you can read people saying "I didn't really think Lamictal was helping me, but whenever I stop taking it I feel like crap...so I guess it must be...." Took me 2 trials to realize myself what it did to me, and I'd rather fewer people had to go through that sort of experience.

Normally, I'd just say that all this was just my personal experience, of course. But this article (which likely you're already familiar with) says otherwise in very convincing terms:

http://www.mcmanweb.com/news.htm


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:psychobot5000 thread:759775
URL: http://www.dr-bob.org/babble/20070524/msgs/759821.html